Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2002, 5:35 PM EDT for Clay County, Putnam County, Saint Johns County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2002, 5:35 PM EDT (21:35 UTC)
- Expired
- Jun 7, 2002, 6:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 72 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 072135 SVRJAX FLC019-107-109-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 535 PM EDT FRI JUN 7 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CLAY COUNTY IN NORTHEAST FLORIDA NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 615 PM EDT * AT 535 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES SOUTH OF GREEN COVE SPRINGS...OR ABOUT 15 MILES SOUTH OF FRUIT COVE...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT... PICOLATA AND GREEN COVE SPRINGS... BAKERSVILLE AND SPUDS... ELKTON... ST. AUGUSTINE SOUTH AND SOUTH PONTE VEDRA BEACH... ANASTASIA AND VILANO BEACH... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ LAT...LON 3003 8174 2972 8170 2977 8101 3011 8102 ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:10 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 7, 2:10 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT FRI JUN 07 2002 CURRENTLY...WIDESPREAD SHOWERS AND THUNDERSTORMS BREAKING OUT ALL ACROSS CWA. EXPECT ACTIVITY TO CONTINUE AND INCREASE AS EAST COAST SEA BREEZE BECOMES MORE ACTIVE. WITH NEARLY SATURATED SOUNDING AND LIGHT WINDS ALOFT EXPECT SEVERE THREAT TO BE RATHER SMALL THIS PM. FORECAST...NORTHEASTERLY SURGE EXPECTED TO PUSH SOUTH ALONG THE COAST OVERNIGHT INTO SATURDAY. WITH DEEP MOISTURE STILL IN PLACE CONVERGENCE ASSOCIATED WITH SURGE IS LIKELY TO KEEP SHOWERS AND STORMS GOING INTO THE MORNING HOURS ON SATURDAY. DRIER AIR ALOFT TO WORK ITS WAY OVER AT THE AREA ON DURING THE AFTERNOON SATURDAY WITH BEST CONVERGENCE SHIFTING TO THE SOUTH AND WEST. COASTAL AREAS WILL LIKELY SEE RAIN CHANCES DIMINISH FOR THE AFTERNOON. WILL KEEP POPS A BIT HIGHER FOR INLAND FLORIDA COUNTIES. WITH NORTHEAST FLOW AND CLOUD COVER...TEMPERATURES WILL BE COOLER ON SATURDAY ESPECIALLY ALONG THE COAST. WILL GO NEAR AVN GUIDANCE FOR TEMPS BUT IT IS POSSIBLE THAT COASTAL AREAS MAY NOT MAKE IT TO 80 IF CLOUD COVER HOLDS TOUGH THROUGH THE DAY. SAT NIGHT...DRIER AIR IN PLACE ACROSS CWA BUT MODELS INDICATED POSSIBLITY FOR COASTAL CONVERGENCE SHOWERS IN THE EASTERLY FLOW. DEEP MOISTURE RECOVERS PRETTY QUICKLY FOR SUNDAY WITH EAST FLOW CONTINUING. NEW ETA AND AVN BOTH SHOW H5 LOW RETROGRADING INTO CENTRAL FLORIDA SOUTH OF H5 RIDGE CENTERED OVER KENTUCKY. THIS SHOULD HELP ENHANCE DEEP EASTERLY FLOW A BIT. WOULD EXPECT MOST ACTIVITY ON SUNDAY TO BE INLAND WITH WEST COAST SEA BREEZE BUT COASTAL SHOWERS LOOK TO BE POSSIBLE AS WELL. EXTDD...MODELS IN FAIR AGREEMENT IN EXTENDED PERIOD WITH EAST-WEST ORIENTED RIDGE SITUATED JUST NORTH OF CWA. AVN/CANADIAN DEVELOP SFC LOWS TO SOUTH AND EAST OF CWA RESPECTIVELY BUT WILL DISREGARD FOR NOW AS BOTH OF THESE MODELS HAVE BEEN OVERDEVELOPING SUCH SYSTEMS AS OF LATE. FEEL THE 12Z/06 ECMWF HAS THE BEST HANDLE ON THINGS SO WILL LEAN TOWARDS IT. BASICALLY RIDGE JUST TO NORTH OF AREA JUST KEEP DEEP EAST TO SOUTHEAST FLOW ACROSS AREA INTO WEDNESDAY. BEYOND THIS...MODELS ALL WANT TO DEEPEN A TROUGH OVER EAST COAST AND SEND A FRONT INTO THE SOUTHEAST BY THURSDAY WHICH MAY HELP ENHANCE THUNDERSTORMS ACTIVITY AND INCREASE CLOUDINESS. CURRENT FCST HANDLES THIS PRETTY WELL SO WILL MAKE NO MAJOR CHANGES. MARINE...12Z AVN ABOUT 12 HRS SLOWER THAN 12Z ETA ON BRINGING SURGE INTO COASTAL ZONES. WILL OPT FOR ON WINDS BRINGING SCEC FOR SAT AND SAT NIGHT. PRELIM AMG EB 072/082 067/086 068 25653 SSI EB 075/079 074/080 074 25552 JAX EB 072/081 068/082 068 25653 SGJ EB 073/081 072/082 072 25653 GNV EB 070/087 068/087 069 25653 OCF EB 071/087 069/087 070 25653= .JAX... .GA...NONE. .FL...NONE. CAMP/TRABERT
In the hours before
Special weather statement, Jun 7, 12:30 PM EDT, 5 hours 5 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT FRI JUN 07 2002 ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BECOME STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING... WIND GUSTS OVER 40 MPH AND SMALL HAIL. SINCE STORM MOTION WILL BE SLOW...LOCALLY HEAVY RAINFALL AMOUNTS MAY EXCEED 2 INCHES. ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.